MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER
Model Number 277716
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 4 red rubber catheters that had a white coating on them and customer did not feel comfortable using catheter.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.A red ureteral catheter was returned unopened in original packaging.The catheter was noted to contain white discoloration and white striped discoloration caused by oxidation of the catheter.As is it unable to determined when the oxidation occurred the reported event will be confirmed cause unknown.As the device had signs of degradation, the reported event is confirmed to have a relationship with the device.As the cause of this issue is unknown, it cannot be determined if the device met specifications.As the product was not used on a patient, it was not used for diagnostic or treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "storage: store catheters at room temperature away from direct exposure to light, preferably in the original box." the actual/suspected device was inspected.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
UTILITY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13539199
Report Number1018233-2022-00638
Device Sequence Number4312889
Product Code KOD
UDI-Device Identifier00801741034114
UDI-Public(01)00801741034114
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number277716
Device Catalogue Number277716
Device Lot NumberNGEQ1812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Initial Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown